MAUDE Adverse Event Report: MEDTRONIC EATONTOWN GRAFTON DBM; BONE GRAFTING MATERIAL, HUMAN SOURCE

MEDTRONIC EATONTOWN GRAFTON DBM; BONE GRAFTING MATERIAL, HUMAN SOURCE
Catalog Number T43105JPN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcomes to adverse event: infection.Manufacturing assessment results: two manufacturing records were reviewed and no related deviations or non conformances were observed for the batch a39430 and part t43105jpn.Grafton putty test reports were reviewed (final product sterility, endotoxin, moisture analysis, glycerol content, calcium assay, environmental monitoring).All tests passed.Hcp reviews: as per hcp opinion the infection was not caused by the grafton putty as received, processed and distributed by medtronic.Also hcp reviewed the donor chart, and he did not believed that our product caused the patient¿s infection.Donor file & donor eligibility records: the donor charts revealed no additional reports of adverse reactions involving any other organs/tissues recovered from this donor.Recovery of the subject donor tissue was performed using a method appropriate to controlling contamination.There were no deviations from established procedures that may have increased the risk of contamination/cross contamination.All supplies and reagents used during the recovery were in compliance with 21cfr1271.210.The recovery was performed within the established time and temperature limits for recovery.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown if the device contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior cervical fixation at c2-t1 due to cervical spondylosis and the unilateral open-door laminoplasty were performed.In the surgery, 5cc of tissue has been implanted in the patient.Post-op, the patient had infection on same level.Patient underwent revision surgery as a result of this event and the tissue was removed from the infected site.

Brand Name
GRAFTON DBM
Common Device Name
BONE GRAFTING MATERIAL, HUMAN SOURCE
Manufacturer (Section D)
MEDTRONIC EATONTOWN
201 industrial way west
eatontown NJ 07724
MDR Report Key9537273
Report Number2246640-2020-00001
Device Sequence Number11331610
Product Code NUN
UDI-Device Identifier00643169123151
UDI-Public00643169123151
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051195
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Catalogue NumberT43105JPN
Device Lot NumberA39430-020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2019
Initial Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR